Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 313, NWS Midland/Odessa, TX

June 2, 2007Mitchell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 2, 2007, 1:56 AM CDT for Mitchell County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2007, 1:56 AM CDT (06:56 UTC)
Expired
Jun 2, 2007, 3:00 AM CDT
In force
64 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Mitchell County, TX

The radar

The San Angelo radar (KSJT), 107 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2205 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 020659
SVRMAF
TXC335-020800-
/O.NEW.KMAF.SV.W.0313.070602T0656Z-070602T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
156 AM CDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MITCHELL COUNTY IN WEST TEXAS...

* UNTIL 300 AM CDT

* AT 152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WESTBROOK...OR 11 MILES SOUTHWEST OF COLORADO CITY...MOVING EAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...  
  INTERSTATE 20 BETWEEN WESTBROOK AND COLORADO CITY...
  HIGHWAYS 163 AND 208 SOUTH OF COLORADO CITY...  

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. IF YOU ARE IN THE 
PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY 
LIGHTNING ARE ALL LIKELY. 

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3237 10067 3210 10068 3224 10104 3236 10107

01

$$
1 follow-up statement
000 
WWUS54 KMAF 020747
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 AM CDT SAT JUN 2 2007

TXC335-020800-
/O.CON.KMAF.SV.W.0313.000000T0000Z-070602T0800Z/
MITCHELL TX-
246 AM CDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHERN MITCHELL COUNTY...

AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 19 MILES SOUTHEAST OF WESTBROOK...OR ABOUT 17 MILES SOUTH OF
COLORADO CITY...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
HIGHWAY 208 IN SOUTHEASTERN MITCHELL COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN 
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3237 10067 3210 10068 3224 10104 3236 10107

$$

01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:33 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 2, 12:33 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1233 AM CDT SAT JUN 2 2007

.UPDATE...

UPDATED PRODUCTS/GRIDS TO CANCEL WEST TEXAS COUNTIES IN
TORNADO WATCH NUMBER 326.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              85  71  88  65  /  20  20  30  30
CARLSBAD NM                91  62  93  65  /  10  10  20  30
DRYDEN TX                  92  71  95  71  /  10  10  10  20
FORT STOCKTON TX           93  70  95  70  /  10  10  10  20
GUADALUPE PASS TX          89  62  93  63  /  10  10  20  20
HOBBS NM                   89  65  89  63  /  10  20  30  30
MARFA TX                   89  52  93  57  /  10  10  10  10
MIDLAND INTL AIRPORT TX    87  68  87  65  /  20  10  20  30
ODESSA TX                  88  69  88  66  /  20  10  20  30
WINK TX                    96  71  99  66  /  10  10  20  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

01
Hazardous weather outlook, Jun 1, 2:22 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CDT FRI JUN 1 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
222 PM CDT FRI JUN 1 2007 /122 PM MDT FRI JUN 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF THE SOUTHEASTERN NEW MEXICO PLAINS...THE TRANS PECOS
REGION OF WEST TEXAS...THE PERMIAN BASIN...AND THE WESTERN LOW
ROLLING PLAINS THIS AFTERNOON THROUGH EARLY TONIGHT. A FEW OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
VERY HEAVY RAINS WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE STORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT...MAINLY
OVER THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN...AND
WESTERN LOW ROLLING PLAINS.  LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS...IN ADDITION TO LOCALLY HEAVY RAINFALL.

SEVERE STORMS WILL ALSO BE POSSIBLE SUNDAY AND SUNDAY NIGHT AS A
FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO THE AREA.  AT THIS
TIME...IT APPEARS THESE STORMS WILL BE POSSIBLE OVER ALL BUT THE
PRESIDIO VALLEY AND BIG BEND REGION.  AGAIN...LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS...WHILE LOCALLY HEAVY
RAINFALL WILL REMAIN POSSIBLE TOO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND THIS
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jun 1, 10:47 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1047 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             LOOP                    32.92N 102.42W
06/01/2007  E1.75 INCH       GAINES             TX   LAW ENFORCEMENT

0647 PM     HAIL             2 W LOOP                32.92N 102.45W
06/01/2007  E1.75 INCH       GAINES             TX   FIRE DEPT/RESCUE

            REPORTED BY SEAGRAVES FIRE DEPARTMENT

0713 PM     HAIL             6 S LOOP                32.83N 102.42W
06/01/2007  E2.75 INCH       GAINES             TX   EMERGENCY MNGR

            GOLFBALL TO BASEBALL HAIL REPORTED BY EOC

0810 PM     HAIL             11 ESE SEAGRAVES        32.88N 102.39W
06/01/2007  E4.25 INCH       GAINES             TX   FIRE DEPT/RESCUE

            GOLFBALL TO SOFTBALL HAIL REPORTED BY SEAGRAVES FIRE
            DEPARTMENT

0902 PM     HAIL             11 W TARZAN             32.31N 102.17W
06/01/2007  E1.00 INCH       MARTIN             TX   BROADCAST MEDIA

            ON HIGHWAY 349

0916 PM     HAIL             COURTNEY                32.15N 101.91W
06/01/2007  E1.75 INCH       MARTIN             TX   BROADCAST MEDIA

&&

MEFFERSO
Special weather statement, Jun 1, 11:46 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1146 PM CDT FRI JUN 1 2007

TXZ046-020545-
DAWSON-
1146 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN DAWSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER TENMILE AT 1146 PM CDT...
MOVING SOUTHEAST AT 25 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR WEST TEXAS.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Local storm report, Jun 2, 12:08 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1208 AM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     HAIL             14 E SEMINOLE           32.72N 102.41W
06/01/2007  E1.00 INCH       GAINES             TX   TRAINED SPOTTER

            HAIL COVERING THE ROAD FOR 1/4 MILE SECTION OF HIGHWAY
            180 NEAR 303

&&

MEFFERSO
Local storm report, Jun 2, 12:47 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1247 AM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TORNADO          15 E SEMINOLE           32.72N 102.39W
06/01/2007                   GAINES             TX   NWS EMPLOYEE

            REPORTED BY OFFDUTY NWS EMPLOYEE. LASTED 5-10 MINUTES.
            APPROX. 50YDS WIDE

&&

MEFFERSO
Special weather statement, Jun 2, 1:34 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
134 AM CDT SAT JUN 2 2007

TXZ053-020730-
MITCHELL-
134 AM CDT SAT JUN 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR MITCHELL COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF WESTBROOK AT
134 AM CDT...MOVING SOUTHEAST AT 20 MPH.

GUSTY WINDS TO 50 MPH...SMALL HAIL AND BRIEF HEAVY RAINS ARE POSSIBLE
AS THIS STORM CROSSES INTERSTATE 20 BETWEEN WESTBROOK AND COLORADO
CITY BY 2 AM THIS MORNING.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:12 PM CDTTornado WarningMAFGaines48 min
Jun 1, 7:23 PM CDTSevere Thunderstorm WarningMAFDawson67 min
Jun 1, 7:58 PM CDTTornado WarningMAFAndrews, Martin62 min
Jun 1, 8:03 PM CDTSevere Thunderstorm WarningMAFGaines27 min
Jun 1, 8:36 PM CDTSevere Thunderstorm WarningMAFDawson54 min
Jun 1, 8:59 PM CDTTornado WarningMAFMartin31 min
Jun 1, 9:29 PM CDTSevere Thunderstorm WarningMAFHoward, Martin35 min
Jun 1, 9:37 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines53 min
Jun 1, 10:44 PM CDTSevere Thunderstorm WarningMAFGaines61 min
Jun 1, 11:39 PM CDTSevere Thunderstorm WarningMAFGaines39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.